MAUDE Adverse Event Report: EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES PR SWAN-GANZ; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional premarket submission number: k822723.Device was discarded by the hospital.Without return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.The lot number was not provided thus a device history record was not reviewed.No corrective actions will be taken at this time.
 
Event or Problem Description
It was reported that, during use, the electrodes of a swan ganz pacing catheter got stuck in a 3rd party sheath.Patient with a right intrajugular temporary wire in place came to the electrophysiology lab for a device placement.After the pacemaker procedure was completed, temporary wire was pulled under fluoroscopy.After unlocking the valve of the sheath, the wire was being pulled while leaving the sheath in place.As the temporary wire was close to exiting the sheath, resistance was felt and prompted the staff to pull slightly harder.This caused the electrodes to break off.To prevent it from migrating into the patient's circulatory system, staff grabbed a 10cc syringe and pulled the blood back into the side port then immediately pulled the sheath to remove it from the patient.While pressure was placed on the intrajugular site, the circulating nurse began inspecting the sheath.The nurse cut the sheath open and was able to find the electrode portion of the wire adhered to the locking portion of the sheath.However, the nurse was not able to remove it as it was stuck.The physician also visually inspected it and confirmed that nothing was left inside the patient.

Brand Name
SWAN-GANZ
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES PR
state rd indus pk 402 km 1.4
anasco 00610
*  00610
Manufacturer (Section G)
EDWARDS LIFESCIENCE
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
samantha eveleigh
17200 laguna canyon rd
irvine, CA 92618
9492017706
MDR Report Key22746640
Report Number2015691-2025-06437
Device Sequence Number9122376
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public00690103150421
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K233983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberD97120F5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Initial Report FDA Received Date08/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown